Georgia, 2007

Damaging Winds and Lightning Strikes in Georgia, July 11, 2007

July 11, 2007 · NWS FFC · 5 events in 4 counties and zones

A rare and rather strong cold front for July was approaching the area from the northwest during the afternoon of the 11th. A strong short wave in northwest flow aloft, combined with the cold front and a warm, moist, unstable surface air mass resulted in widespread showers and thunderstorms across the area during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$182,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A rare and rather strong cold front for July was approaching the area from the northwest during the afternoon of the 11th. A strong short wave in northwest flow aloft, combined with the cold front and a warm, moist, unstable surface air mass resulted in widespread showers and thunderstorms across the area during the afternoon hours. Abundant cloud cover prevented most of these from becoming severe. However, as the storms moved into the southern portion of the forecast area, isolated storms produced damaging downburst winds. Cloud-to-ground lightning was also an issue with some of the thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 11, 4:30 AM EST, 8 hours 25 minutes earlier.

Area forecast discussion, Jul 11, 4:30 AM EST, 8 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT WED JUL 11 2007

.SHORT TERM /TODAY THROUGH FRIDAY/...
LARGE SCALE PATTERN QUITE UNUSUAL FOR JULY. LARGE BROAD TROUGH
STRETCHES FROM THE NORTHERN PLAINS ACROSS THE MIDWEST AND OHIO
VALLEY INTO NEW ENGLAND. WESTERLIES ON SOUTHERN FRINGE OF TROUGH
HAVE PUSHED ALL THE WAY TO THE GULF COAST. WELL DEFINED SHORT WAVE
TROUGH EVIDENT ON MODEL H5 ANALYSIS AND WV IMAGERY ACROSS CENTRAL
KY/TN AND MS/AL BORDER. H5 WAVE STILL PROGGED BY WRF AND GFS TO
MOVE QUICKLY EAST TODAY REACHING GA BY 18Z AND NC/SC PIEDMONT TO
SOUTH GA BY 00Z. SFC TROUGH ALSO PROGGED TO SLIP INTO NORTH GA
TODAY WITH UNUSUALLY DEEP 1007MB SFC LOW OVER NC BY 00Z.

MORNING PRECIP TRENDS ON RADAR AND SAT SHOW VIGOROUS CONVECTION
OVER NRN MS AND LESS SO ACROSS WESTCENTRAL AL WHERE RICH LOW TO
MID 70S SFC DEWPOINTS FEEDING NORTHWARD INTO STORMS. EXPECT THESE
STORMS TO MAINTAIN OR EVEN INCREASE THROUGH DAYBREAK BEFORE
WEAKENING AND DECREASING IN COVERAGE. HAVE BACKED OFF FROM
LIKELY/CATEGORICAL POPS IN NW GA ZONES TO 50-60 THIS MORNING.
COVERAGE OF TSRA SHOULD INCREASE QUICKLY ACROSS CWA AFTER 16Z...
PERHAPS EARLIER. CAPE PROGGED TO INCREASE TO 1000-2000 J/KG
DEPENDING ON WHICH MODEL BELIEVED. WRF HAS MORE WIDESPREAD
SHRA/TSRA...COOLER TEMPS THUS SUPPRESSING INSTABILITY WHILE GFS
KEEPS HIGHER 1700-2000 J/KG CAPE ACROSS MUCH OF CWA. LOW AND MID
LEVEL VERTICAL WIND SHEAR NOT BAD AT ALL FOR JULY WITH 30KT FLOW
AT H5 AND 35-40KT AT H85/H7. WE MAY ACTUALLY SEE WIND GUSTS AT THE
SFC IN THE WARM SECTOR :) WITH THESE PARAMETERS...ISOLATED SVR
STORMS SHOULD BE EXPECTED ACROSS MUCH OF CWA. ONLY THING THAT
COULD SAVE US IS IF WE GET A BIG INCREASE IN SHRA IN ADVANCE OF
SHORT WAVE THIS MORNING TO LIMIT INSTABILITY. DAMAGING WIND PRIMARY
THREAT WITH LARGE HAIL ALSO LIKELY. FLOODING SHOULD NOT BE A BIG
THREAT WITH FAST MOVING STORMS...SIMILAR TO YESTERDAY.

BY LATE EVENING...TSRA SHOULD BE MOVING OUT OF THE AREA OR EVEN
SOONER IF MODELS ARE TO BE BELIEVED. SUBSIDENCE BEHIND WAVE SHOULD
SUPPRESS SHRA/TSRA AFTER MIDNIGHT AS WELL AS THURS AND THURS NIGHT.
FAVORED BIAS-ADJUSTED MAV FOR TEMPS EXCEPT AT MCN AND RMG WHERE
MAV STINKS FOR MAX TEMPS.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LARGE SCALE TROUGH STILL PROGGED BY WRF/GFS/ECMWF OVER EASTERN
HALF OF CONUS THROUGH THE FIRST PART OF THE WEEKEND. ANOTHER WAVE
PROGGED TO MOVE IN NW FLOW INTO THE LOWER AND MID MS VALLEY EARLY
FRIDAY AND INCREASE SHRA/TSRA ACROSS SE STATES LATE FRI AND SAT.
BY SUN...ATLANTIC RIDGE ALOFT FINALLY PUSHES BACK NORTH AND TAKES
WESTERLIES FAR NORTH AGAIN. SIGH. BACK TO SUMMER. GFS DOES
INDICATE AMPLE MOISTURE IN PLACE WITH WEAK SW FLOW AROUND
PERIPHERY OF ATLANTIC RIDGE. SHOULD EASILY SEE SCT TSRA DURING THE
AFTERNOON AND EVENING THROUGH EARLY NEXT WEEK.

SNELSON

&&

.AVIATION...
LOOKS LIKE THE BIGGEST THREATS TODAY WILL BE THE AFTERNOON SHOWERS
AND THUNDERSTORMS AND GUSTY WINDS. SHOWERS HAVE ALREADY BEGUN MOVING
INTO NW GA AHEAD OF APPROACHING SHORTWAVE. THIS SHORTWAVE IS RATHER
VIGOROUS AND IS EXPECTED TO BRING SCATTERED THUNDERSTORMS WITH SOME
ISOLATED SEVERE STORMS TO THE AREA TODAY. WINDS MAINLY OUT OF THE
WEST TODAY SLOWLY INCREASING INTO THE 15-20KT RANGE WITH HIGHER GUST
BY 18Z. LOW CIGS AND VSBY SHOULD NOT BE AN ISSUE THIS MORNING LIKE
THE PAST FEW DAYS.

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          87  67  94  66  93 /  70  30  10   5  30
ATLANTA         86  69  92  68  91 /  60  20  10   5  30
BLAIRSVILLE     80  60  87  60  85 /  80  20  10  10  30
CARTERSVILLE    85  63  89  61  89 /  60  20  10  10  30
COLUMBUS        89  72  94  70  92 /  60  20  10   5  30
GAINESVILLE     84  67  91  66  88 /  70  20  10  10  30
MACON           91  71  95  69  94 /  60  30  10  10  30
ROME            86  65  92  63  90 /  60  20  10  10  30
PEACHTREE CITY  86  65  92  61  89 /  60  20  10   5  30
VIDALIA         92  73  94  73  94 /  50  30  20  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/01
Hazardous weather outlook, Jul 11, 10:45 AM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT WED JUL 11 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121145-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE GREAT LAKES IS
SENDING A SHORTWAVE SOUTHEASTWARD INTO GEORGIA. A HIGH PRESSURE
SYSTEM REMAINS IN PLACE FROM THE ATLANTIC OCEAN WESTWARD ACROSS
FLORIDA AND THE GULF OF MEXICO.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE DAMAGING WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING. LARGE HAIL AND HEAVY RAINFALL
ARE ALSO RISKS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THROUGHOUT ALL OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND
EVENING.

.DISCUSSION...
AS THE UPPER LEVEL TROUGH DEEPENS OVER THE OHIO VALLEY...AN
IMPRESSIVE SHORTWAVE WILL MOVE ACROSS TENNESSEE AND NORTH ALABAMA
INTO NORTH GEORGIA THIS AFTERNOON...AND WILL PUSH INTO SOUTH
CAROLINA AND CENTRAL GEORGIA BY LATE THIS EVENING. THIS SHORTWAVE
WILL PROVIDE ENOUGH DYNAMICS...TO COMBINE WITH RICH TROPICAL
MOISTURE...DEWPOINTS IN THE LOW TO MID 70S ACROSS THE STATE...TO
PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. ALTHOUGH ONGOING MORNING
CONVECTION AHEAD OF THE SHORTWAVE MAY TEMPORARILY SUBDUE SURFACE
HEATING...AFTERNOON SUN WILL ALLOW CAPES TO EXCEED 2000 AND LIFTED
INDICES TO APPROACH -4. IN ADDITION...30 TO 40 KNOT WINDS AT 850 MB
WILL PROVIDE AMPLE VERTICAL WIND SHEAR TO SUPPORT DAMAGING
DOWNBURSTS IN SOME STORMS. ALTHOUGH THE FREEZING LEVEL IS REASONABLY
HIGH...HAIL IS STILL POSSIBLE IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS
ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION BETWEEN NOW AND 10PM
FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Jul 11, 12:12 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
112 PM EDT WED JUL 11 2007

GAZ033-034-045-046-111745-
112 PM EDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN ROCKDALE...
DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 145 PM EDT...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH DECATUR...MOVING EAST AT 55 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS ROCKDALE...DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 145
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PIEDMONT
PARK...SCOTTDALE...NORTH DRUID HILLS...NORTH DECATUR...NORTH
ATLANTA...DRUID HILLS...DORAVILLE...DECATUR...CHAMBLEE...AVONDALE
ESTATES...PINE LAKE...TUCKER...CLARKSTON...LILBURN AND STONE
MOUNTAIN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 11, 12:16 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EDT WED JUL 11 2007

GAZ069>071-111745-
116 PM EDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN UPSON...MONROE AND
LAMAR COUNTIES UNTIL 145 PM EDT...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YATESVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
UPSON...MONROE AND LAMAR COUNTIES THROUGH 145 PM EDT. THIS STORM
WILL BE CAPABLE OF PRODUCING PEA-SIZED HAIL...WIND GUSTS TO 40
MPH....AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PIEDMONT...LOG
TOWN...YATESVILLE...THE ROCK...CULLODEN...RUSSELLVILLE...
BRENT...FORSYTH...BOLINGBROKE AND JULIETTE.
Special weather statement, Jul 11, 12:30 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT WED JUL 11 2007

GAZ059-060-111815-
130 PM EDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
PUTNAM AND JASPER COUNTIES UNTIL 215 PM EDT...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ADGATEVILLE...MOVING NORTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PUTNAM AND JASPER COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE HILLSBORO...ADGATEVILLE...
STANFORDVILLE AND WILLARD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 11, 12:37 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT WED JUL 11 2007

GAZ048-111800-
137 PM EDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NEWTON COUNTY UNTIL 200 PM EDT...

AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PORTERDALE...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS NEWTON COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE ALMON...PORTERDALE...OXFORD...COVINGTON...
ALCOVY AND MANSFIELD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 11, 12:40 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT WED JUL 11 2007

GAZ082-111815-
140 PM EDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BIBB COUNTY UNTIL 215 PM EDT...

AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LIZELLA...MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BIBB COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE SKIPPERTON...LIZELLA...PAYNE...MACON...
DURESVILLE AND CROSS KEYS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 11, 12:53 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EDT WED JUL 11 2007

GAZ106-111830-
153 PM EDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CRISP COUNTY UNTIL
230 PM EDT...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GEORGIA VETERANS STATE PARK...MOVING EAST AT
40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP
COUNTY THROUGH 230 PM EDT. THIS STORM WILL BE CAPABLE OF PRODUCING
PEA-SIZED HAIL...WIND GUSTS TO 40 MPH....AND FREQUENT
CLOUD-TO-GROUND LIGHTNING.SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE RAINES...CONEY...GEORGIA VETERANS STATE
PARK...WENONA...CORDELE...TREMONT AND HATLEY.

The radar

The Atlanta radar (KFFC), 110 km away, was scanning. The volume nearest the first event began at 17:57 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 lightning. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
July 11, 12:55 PM EST to 12:57 PM EST
Where
Morgan County, High Shoals
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.800, -83.500

The Morgan County Emergency Management Director reported that four trees were down in the far northern part of the county in the High Shoals area. Some of the downed trees were blocking roads.

Lightning, Morgan

When
July 11, 1:00 PM EST to 1:02 PM EST
Where
Morgan County, Madison
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
33.580, -83.470

The Morgan County Emergency Management Director reported that two homes were struck by lightning and set on fire.

Thunderstorm Wind, Baldwin

When
July 11, 1:24 PM EST to 1:28 PM EST
Where
Baldwin County, 6 mi WSW of Milledgeville to 6 mi E of Milledgeville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
33.047, -83.326

The Union Recorder of Milledgeville reported that several trees and power lines were down in the area. Several trees were down on roads and power lines. The public reported that thunderstorm winds blew down two large pine trees causing damage to a fence and destroying a new trampoline about six miles west-southwest of Milledgeville. Approximately 1500 people in the Milledgeville area were without power during the height of the storm.

Lightning, Sumter

When
July 11, 4:10 PM EST to 4:15 PM EST
Where
Sumter County, 1 mi SE of Americus
Property damage
$500
Reported by
County Official
Coordinates
32.060, -84.218

The Sumter County 911 Center reported that two trees were down as a result of lightning strikes. The trees were down on Hathaway and Bradley Roads near U.S. Highway 280.

Thunderstorm Wind, Crisp

When
July 11, 4:40 PM EST to 4:45 PM EST
Where
Crisp County, 1 mi NW of Cordele to 1 mi SE of Cordele
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
31.980, -83.792

The Crisp County 911 Center reported that a portion of a roof of a tire business was blown off. Part of the roof landed on a nearby power line causing it to come down. In addition, 10 to 15 trees were blown down around the city and a couple of other power lines were also down as a result of downed trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48990, 48988, 48995, 48994, 48986.